Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 22, NWS El Paso, TX

July 29, 2007El Paso County, Texas

NWS El Paso, TX issued this flash flood warning at Jul 29, 2007, 8:39 PM MDT for El Paso County, Texas. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 2007, 8:39 PM MDT (02:39 UTC)
Expired
Jul 29, 2007, 10:15 PM MDT
In force
96 min
Issued by
NWS El Paso, TX
Area
Whole counties

County El Paso County, TX

The radar

The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 2.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2007-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2007-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2528 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 300242 CCA
FFWEPZ
TXC141-300415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE EL PASO TX
839 PM MDT SUN JUL 29 2007

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EL PASO COUNTY IN SOUTHWEST TEXAS...
  THIS INCLUDES THE CITIES OF...ANTHONY...SOCORRO...SAN ELIZARIO...
  MONTANA VISTA...FORT BLISS...FABENS...EL PASO...CANUTILLO...

* UNTIL 1015 PM MDT

* AT 933 PM MDT...THE PUBLIC REPORTED FLASH FLOODING ON MESA STREET  
  ON THE WEST SIDE OF EL PASO PROPER FROM A THUNDERSTORM OVER THE    
  WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EL         
  PASO...WESTWAY...SOCORRO...FABENS AND ANTHONY

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN EL
PASO.

LAT...LON 3200 10661 3200 10610 3148 10604 3150 10623
      3170 10636 3177 10644 3174 10648 3177 10653
      3178 10652 3181 10655 3184 10661

$$
PIEPER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 2:51 PM MDT, 5 hours 48 minutes earlier.

Area forecast discussion, Jul 29, 2:51 PM MDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
251 PM MDT SUN JUL 29 2007

.SYNOPSIS...
ABUNDANT SUMMER MOISTURE CONTINUES TO RESIDE OVER THE BORDERLAND.
WITH AN UNSTABLE ATMOSPHERE IN PLACE SCATTERED THUNDERSTORMS ARE
EXPECTED AGAIN TONIGHT. THIS PATTERN WILL REPEAT ITSELF EACH DAY
THROUGH THE UPCOMING WEEK AS A TROUGH OF LOW PRESSURE ALOFT REMAINS
NEAR THE AREA. LOCALLY HEAVY RAINFALL AND SLOW MOVING STORMS MAY
CAUSE LOCAL FLOODING. DAY TIME TEMPERATURES WILL REMAIN NEAR OR
SLIGHTLY BELOW NORMALS THROUGH NEXT WEEK.

&&

.DISCUSSION...
ORIGINAL UPPER LOW OVER WEST TEXAS HAS MOSTLY DISSIPATED NEAR KMAF
WHILE VORT CENTER ROTATED AROUND THIS LOW AND HAS NOW BECOME THE
MAIN CENTER OF CIRCULATION SOUTHWEST OF KELP. LOW AND MID LEVEL
MOISTURE REMAIN UNCHANGED AND KICKED OFF THE USUAL OROGRAPHIC
THUNDERSTORMS BY EARLY AFTERNOON. FROM WV IMAGERY IT APPEARS SPOKE
OF DEEPER MOISTURE ROTATING AROUND UPPER LOW HAS FIRED OFF THE
STRONGEST STORMS ALONG ITS LEADING EDGE...OVER WESTERN PORTIONS OF
THE CWA. THE FOCUS OF THIS ACTIVITY MAY SHIFT WEST OUT OF THE CWA
FOR THIS EVENING...BUT SCATTERED THUNDERSTORMS TO REMAIN OVER THE
CWA NONE THE LESS. NAM LOOKS TO HAVE BETTER HANDLE ON LOCATION OF
LOW CURRENTLY...HOWEVER BOTH NAM AND GFS SIMILAR IN SOLUTIONS OVER
THE NEXT FEW DAYS.

UPPER LOW EVENTUALLY DAMPENS AS IT OPENS UP INTO INVERTED TROUGH
WHICH REMAINS NEARLY STATIONARY OVER WEST TEXAS AND NORTHWEST
THROUGH ABOUT WEDNESDAY. WITH LOW LEVEL MOISTURE BASICALLY REMAINING
UNCHANGED AND AIRMASS UNSTABLE WILL KEEP SCATTERED THUNDERSTORMS IN
FORECAST THROUGH PERIOD. GFS DOES SHOW SLIGHT WARMING ALOFT TOWARDS
WEDNESDAY AND THURSDAY BUT ENOUGH INSTABILITY REMAINS FOR
CONVECTION. GFS DOES SHOW UPPER HIGH CONSOLIDATING OVER THE FOUR
CORNERS AREA BY THURSDAY AS NEW UPPER LOW CENTER FORMS IN INVERTED
TROUGH. THIS LOW CENTER TAKES VERY SLOW SOUTHWEST MOVEMENT ACROSS
NORTHERN MEXICO BY THE WEEKEND. AT THIS TIME WILL KEEP FAIRLY BROAD
BRUSH OF SCATTERED THUNDERSTORMS THROUGH THE FORECAST PERIOD.

&&

.AVIATION...VALID 30/00Z-31/00Z
GENERALLY SCT-BKN050 BKN100 AGL WITH SCTD TSRA. LOCAL +TSRA WITH
MVFR TO IFR CONDS AND MTNS OCNLY OBSCD MAINLY BETWEEN 00Z-09Z. UPR
LOW OVER FAR WEST TEXAS DRIFTING WEST COULD RESULT IN UPSLOPE CLOUDS
MAINLY EAST SLOPES AFT 09Z 7/30 WITH OCNL AREAS CIGS BKN030 AGL AND
MTNS TOPS OBSCD WITH
MVFR IN -SHRA BR.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 70  92  71  90  70 /  30  30  40  30  40
SIERRA BLANCA TX        69  89  69  89  67 /  30  30  30  30  40
LAS CRUCES              67  92  68  90  67 /  30  30  40  30  40
ALAMOGORDO              67  92  67  91  65 /  40  30  40  30  40
CLOUDCROFT              47  68  47  69  48 /  40  40  40  40  40
TRUTH OR CONSEQUENCES   68  91  68  89  66 /  30  30  40  30  40
SILVER CITY             63  84  62  82  62 /  40  40  40  40  40
DEMING                  69  90  69  89  67 /  30  30  40  30  40
LORDSBURG               68  92  68  91  66 /  40  30  40  30  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

17 HEFNER
Hazardous weather outlook, Jul 29, 10:40 AM MDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1040 AM MDT SUN JUL 29 2007

NMZ022>025-030>032-TXZ055-056-301745-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1040 AM MDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON OVER THE
MOUNTAINS ALONG WITH ISOLATED THUNDERSTORMS OVER THE LOWLANDS.
SCATTERED THUNDERSTORMS ALL AREAS TONIGHT. MAIN THREAT WILL BE
HEAVY RAIN AND A FEW AREAS OF FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH
MOST OF THIS WEEK. THE MOST PROBABLE THREAT WILL CONTINUE TO BE
HEAVY RAIN AND LOCALIZED FLOODING.

 .SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED SEVERE WEATHER OR FLOODING TO
THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.

In the hours before

Special weather statement, Jul 29, 2:56 PM MDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
256 PM MDT SUN JUL 29 2007

NMZ022>025-030>032-TXZ055-056-300000-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
256 PM MDT SUN JUL 29 2007

...SCATTERED THUNDERSTORMS EXPECTED TO CONTINUE THIS AFTERNOON
THROUGH THE EARLY EVENING HOURS...

SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS
SOUTHERN NEW MEXICO AND FAR WEST TEXAS THIS AFTERNOON. STORMS
THIS AFTERNOON HAVE HAD A HISTORY OF PRODUCING VERY HEAVY
RAINFALL...SMALL HAIL AND FREQUENT LIGHTNING. A FEW GUSTS TO 40
MPH ARE ALSO POSSIBLE WITH STORMS TODAY. LOCALIZED URBAN AND
ARROYO FLOODING IS POSSIBLE IN THE HEAVIEST STORMS TODAY.

AS OF 250 PM MDT...NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF
MODERATE TO HEAVY THUNDERSTORMS IN A LINE FROM LAS
CRUCES...SOUTHEAST TO MONTANA VISTA. THIS LINE OF STORMS WAS
PUSHING SOUTHWEST...AND WAS EXPECTED TO CROSS EL PASO COUNTY
AND FAR SOUTHERN DONA ANA COUNTY NEAR VADO BETWEEN 300 PM AND 330
PM MDT. IN ADDITION...AREAS OF STRONG STORMS CONTINUED ACROSS
PORTIONS OF NORTHERN LUNA COUNTY...SOUTHERN GRANT COUNTY...AND
HIDALGO COUNTY.

PIEPER
Special weather statement, Jul 29, 6:02 PM MDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
602 PM MDT SUN JUL 29 2007

NMZ022>025-030>032-TXZ055-056-300230-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES...
ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...
DEMING...LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY
602 PM MDT SUN JUL 29 2007

...SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE
BORDERLAND THIS EVENING...

SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THE EVENING
HOURS ACROSS PORTIONS OF SOUTHERN NEW MEXICO AND FAR WEST TEXAS.

AS OF 600 PM MDT...RADAR WAS SHOWING TWO DISTINCT AREAS OF
THUNDERSTORM ACTIVITY. THE FIRST AREA...ACROSS THE SOUTHERN
SACRAMENTO MOUNTAINS WAS EFFECTING AREAS AROUND
MESCALERO...CLOUDCROFT...TULAROSA...AND SOUTH ALL THE WAY TO
PINON. THIS AREA OF STORMS WAS PUSHING SOUTHWESTWARD...AND IS
EXPECTED TO EFFECT ALAMOGORDO AND OROGRANDE BY 630 PM MDT.

THE SECOND AREA OF THUNDERSTORMS WAS EXTENDING FROM OVER
INTERSTATE 10 JUST EAST OF DEMING...SOUTH TO NEAR COLUMBUS. THIS
AREA WAS ALSO MOVING EASTWARD...AND ARE EXPECTED TO EFFECT
DEMING...AND THE LENGTH OF HIGHWAY 11 FROM DEMING TO COLUMBUS.

STORMS THIS EVENING HAVE THE CAPABILITY OF PRODUCING VERY HEAVY
RAINFALL...FREQUENT LIGHTNING...AND GUSTY WINDS TO AROUND 40 MPH.

PIEPER
Special weather statement, Jul 29, 7:28 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
728 PM MDT SUN JUL 29 2007

NMZ024-032-TXZ055-300245-
SOUTHERN DESERT NM-EL PASO TX-TULAROSA BASIN/SOUTHERN DESERT NM-
728 PM MDT SUN JUL 29 2007

...LINE OF STRONG THUNDERSTORMS MOVING INTO EL PASO AND SOUTHERN
DONA ANA COUNTY...

AT 721 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 17 MILES
EAST OF WHITE SANDS TO 7 MILES NORTH OF MONTANA VISTA TO 6 MILES
EAST OF FABENS. MOVEMENT WAS WEST AT 15 MPH.

THIS LINE OF STORMS IS EXPECTED TO PUSH INTO FAR EASTERN PORTIONS OF
EL PASO PROPER BY AROUND 745 PM MDT...AND WORK TO THE WEST SIDE OF
EL PASO PROPER BY AROUND 830 PM MDT. OTHER LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE LAS CRUCES...CLINT...HORIZON CITY...SPARKS...
TORNILLO...VINTON AND WESTWAY.

THESE STORMS CAN BE EXPECTED TO PRODUCE BRIEF HEAVY RAIN AND SMALL
HAIL THAT MAY RESULT IN HAZARDOUS DRIVING CONDITIONS. IN
ADDITION...WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE...ACCOMPANIED BY
FREQUENT LIGHTNING. MINOR URBAN FLOODING IS POSSIBLE.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE
AREA.

SEVERE WEATHER IS NOT EXPECTED FROM THESE STORMS. WARNINGS ARE NOT
ANTICIPATED AT THIS TIME.

PIEPER

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:39 PM MDTFlash Flood WarningEPZEl Paso96 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.